North Dakota, 2013

Flash Flooding and Hail in North Dakota, June 19 to 20, 2013

June 19 to 20, 2013 · NWS BIS · 8 events in 4 counties and zones

Very high atmospheric moisture and weak upper level flow led to slow moving and training thunderstorms across the James River Valley early in the morning of the 20th. The heavy rain resulted in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
$145,000
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

Very high atmospheric moisture and weak upper level flow led to slow moving and training thunderstorms across the James River Valley early in the morning of the 20th. The heavy rain resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 8:41 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 19, 8:41 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT WED JUN 19 2013

.UPDATE...
ISSUED AT 941 PM CDT WED JUN 19 2013

QUICK UPDATE TO CANCEL THE WIND ADVISORY IN THE SOUTHWEST AS SOUTHEAST
WINDS HAVE DECREASED TO LESS THAN WIND ADVISORY CRITERIA.

UPDATE ISSUED AT 920 PM CDT WED JUN 19 2013

LATEST RADAR IMAGERY SHOWS CONVECTION REMAINING ISOLATED AND
CONFINED TO EAST CENTRAL NORTH DAKOTA. THE 00Z NAM AND LATEST RAP
BOTH APPEAR TO HAVE A BETTER HANDLE ON WHAT HAS AND HAS NOT
DEVELOPED...VERSUS THE HRRR WHICH HAS BEEN OVER FORECASTING THE
DEVELOPMENT OF CONVECTION THIS EVENING.

USING THE 00Z NAM AND LATEST RAP MODELS...THE MAIN SHORTWAVE NOW
ROTATING INTO NORTHEAST IDAHO AND PRODUCING THE CONVECTIVE AREA IN
CENTRAL MONTANA WILL SHIFT A BIT FURTHER EAST INTO NORTHWEST NORTH
DAKOTA AFTER 06Z...WITH THE NAM ADVERTISING AN AREA OF CONVECTION
FROM CROSBY TO WILLISTON SOUTH TO DICKINSON FROM 06Z TO 09Z...AND
INTO BISMARCK BETWEEN 09Z AND 12Z THURSDAY. HOWEVER THE RAP
SUGGESTS THAT IT MAY NOT BE AS WIDESPREAD. STILL QUITE A BIT OF
UNCERTAINTY PAST 06Z AND WHAT WILL EVENTUALLY EVOLVE...THUS MADE
MINOR CHANGES TO POPS LATER TONIGHT. HOWEVER HAVE SCALED BACK
POPS THROUGH 06Z BASED ON THE CURRENT TRENDS. WILL CONTINUE TO
FOLLOW SPC ON THE SEVERE AREA AND MONITOR THE CONVECTION AS IT
ENTERS EASTERN MONTANA LATER THIS EVENING.

UPDATE ISSUED AT 618 PM CDT WED JUN 19 2013

CURRENT SATELLITE IMAGERY SHOWS A MID LEVEL SHORTWAVE ROTATING
NEAR SHIELDS IN SIOUX COUNTY WITH RADAR CONTINUING TO INDICATE AN
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS WAVE. NOTHING
SEVERE AS OF YET WITH WEAK SHEAR...SFC TO 6KM SHEAR VALUES WELL
LESS THAN 30KT. THUS DESPITE HIGH REFLECTIVITY'S LOW TO MID
LEVELS...THEY HAVE NOT BEEN ABLE TO REACH MUCH HIGHER TO PRODUCE SEVERE
CRITERIA. HAVE ADJUSTED HOURLY TEMPERATURES IN THIS AREA WITH
COOLER READINGS OVER THE NEXT FEW HOURS. THIS SHORTWAVE WILL
CONTINUE TO MOVE NORTHEAST INTO THE SOUTHERN JAMES RIVER VALLEY
BUT NOT EXPECTING ANYTHING SEVERE WITH IT. AN ISOLATED
THUNDERSTORM WAS ALSO NOTED JUST SOUTHEAST OF KENMARE MOVING
NORTHWEST AND WILL CONTINUE TO MONITOR IT.

FURTHER WEST...STRONG SOUTHEASTERLY LOW LEVEL FLOW AND STRONG
SOUTHWEST WIND ALOFT ARE RESULTING IN SFC TO 6KM SHEAR VALUES OF
40KT IN FAR SOUTHWEST NORTH DAKOTA. SFC MAP AND SATELLITE IMAGERY
DEPICT A WARM FRONT IN CENTRAL SOUTH DAKOTA WITH A SMALL CUMULUS
FIELD SOUTHWEST...AND IN NORTHWEST NORTH DAKOTA. THIS WILL BE
WATCHED CLOSELY THIS EVENING FOR THUNDERSTORM DEVELOPMENT. THE
12Z WRF DID PICK UP ON THE SIOUX COUNTY CONVECTION MENTIONED ABOVE
FOR THIS EVENING...AND IT INDICATES THAT A LINE OF CONVECTION
WILL FORM IN EASTERN MONTANA AND WESTERN NORTH DAKOTA SHORTLY
AFTER 00Z. THE HRRR AND RAP DELAY THE LINE UNTIL AROUND 06Z...AND
THEN RAMP UP CONVECTION IN NORTHWEST NORTH DAKOTA THEREAFTER. ADDITIONAL
CONVECTION IS FOREACST TO INITIATE AND EXTEND INTO THE JAMES RIVER
VALLEY AFTER 06Z...ESSENTIALLY RESULTING IN A NORTHWEST TO
SOUTHEAST CONVECTION LINE ALONG THE WARM FRONTAL BOUNDARY.

FOR THIS EVENING...ANY AREA IS PRONE TO CONVECTION...AND WILL
CONTINUOUSLY MONITOR FOR INITIAL SIGNS. HOWEVER MORE CONFIDENT
WITH SEVERE WEATHER DEVELOPMENT WEST AND NORTHWEST...WITH BETTER
SHEAR VALUES AND CLOSER TO SHORTWAVE ENERGY EJECTING FROM IDAHO
INTO MONTANA THROUGH MOST OF THE NIGHT. THIS REMAINS IN LINE WITH
THE CURRENT FORECAST AND SPC DAY ONE OUTLOOK. MINIMAL CHANGES TO
CURRENT EVENING/OVERNIGHT FORECAST. WIND ADVISORY CONTINUES IN THE
SOUTHWEST THROUGH EARLY EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

MAIN CONCERNS THIS FORECAST INCLUDE THUNDERSTORMS...THEIR SEVERE
POTENTIAL AND POSSIBLE HEAVY RAIN. LATE THIS AFTERNOON AN
ELEVATED MIXED LAYER FROM EASTERN MONTANA INTO WESTERN NORTH
DAKOTA IS PROVIDING A SIGNIFICANT CAP. TO THE EAST OF THIS A
MOISTURE PLUME EXTENDS FROM EASTERN NORTH DAKOTA THROUGH THE
NORTH CENTRAL SUPPORTING WEAK CONVECTION BUT WITH LITTLE WIND SHEAR
TO SUPPORT CONTINUING DEVELOPMENT. SO WILL BE WAITING FOR THE
A STRONGER SHORTWAVE ACROSS WYOMING AND MONTANA TO ENTER THE
PICTURE LATER THIS EVENING AND OVERNIGHT. THIS WILL SUPPORT MORE
WIDESPREAD THUNDERSTORMS...AND CURRENT THINKING IS A LINE OF
STORMS CAPABLE OF SEVERE WINDS MAY DEVELOP ACROSS MONTANA AND
ENTER THE NORTHWEST INTO PORTIONS OF THE NORTH CENTRAL LATE
EVENING OR AFTER MIDNIGHT. ABOVE NORMAL MOISTURE IS AVAILABLE...
WITH PWATS SIGNIFICANTLY ABOVE NORMAL SUGGESTING THAT HEAVY RAIN
IS POSSIBLE. THE ONE FACTOR LIMITING FLASH FLOOD PRODUCING RAINS
MAY BE THE EXPECTED FAST MOVEMENT OF THE THUNDERSTORMS.

ON THURSDAY...THE EXPECTED REMNANTS OF OVERNIGHT CONVECTION WILL
BE IN CENTRAL NORTH DAKOTA. ANOTHER ROUND OF SEVERE STORMS EXPECTED
TO PICK UP STEAM LATE IN THE AFTERNOON AND EVENING.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD ARE SEVERE
WEATHER POTENTIAL...HEAVY RAIN POTENTIAL...AND TIMING ISSUES THROUGH
SATURDAY. THE UPPER LEVEL LOW/TROUGH REMAINS IN PLACE OVER THE
ROCKIES THROUGH SATURDAY...THEN THE MODELS BEGIN TO MOVE THE UPPER
LOW NORTHEASTWARD TOWARDS SOUTHERN SASKATCHEWAN/MANITOBA
SATURDAY/SATURDAY NIGHT/SUNDAY. CHANCE OF SHOWERS AND THUNDERSTORMS
INTO EARLY NEXT WEEK WITH GENERAL SOUTHWEST UPPER LEVEL FLOW.

THURSDAY...STRONG TO POTENTIALLY SEVERE STORMS FROM AN ORGANIZED
STORM CLUSTER MAY PERSIST ACROSS NORTHERN COUNTIES THURSDAY
MORNING...AND STORM RE-INTENSIFICATION IS EXPECTED DURING THE
AFTERNOON/EVENING HOURS ALONG A STRONG MOISTURE CONVERGENCE AXIS
WITH DEWPOINTS IN THE UPPER 60S AND PWAT VALUES APPROACHING 2
INCHES. BY EARLY THURSDAY EVENING THE NAM AND GFS ARE IN AGREEMENT
REGARDING THE POSITION OF THE SURFACE TROUGH...ROUGHLY FROM NEAR
BOTTINEAU/MINOT TO BETWEEN BISMARCK AND JAMESTOWN. THE EUROPEAN
MODEL IS A BIT SLOWER...DEPICTING THE FRONT FROM NEAR STANLEY TO
NEAR BISMARCK. FELT CONFIDENT ENOUGH THAT THE FAR SOUTHWEST CORNER
OF THE STATE WOULD BE FREE OF THUNDERSTORMS THURSDAY EVENING...AND
KEPT BEST CHANCES OF THUNDERSTORMS FROM THE BOTTINEAU/TURTLE
MOUNTAINS TO STEELE AND THE JAMES RIVER VALLEY WITH "LIKELY"
CHANCES. SEVERE PARAMETERS CONTINUE ALONG AND EAST OF THE FRONT.
CAPE VALUES UP TO 2500 WITH 0-6KM BULK SHEAR VALUES UP TO 40-45.

BY MIDNIGHT/1AM (06Z FRI)...THE GFS IS FASTEST - DEPICTING THE FRONT
OVER THE RED RIVER VALLEY - AND THE NAM/EC KEEP IT IN OR JUST EAST
OF THE JAMES RIVER VALLEY. REGARDLESS...CHANCES OF PRECIPITATION
FALL IN CENTRAL NORTH DAKOTA WITH THE SURFACE FRONT EXITING THE AREA
AND UPPER LEVEL SUPPORT WEAKENING. HOWEVER ANOTHER UPPER LEVEL
IMPULSE APPROACHES SOUTHWESTERN NORTH DAKOTA FROM WYOMING. BULK
SHEAR INCREASES WITH MODERATE INCREASES IN CAPE...AND KEPT A SLIGHT
CHANCE IN THE WEST.

FOR FRIDAY...TODAY'S MODELS DID NOT SET UP A HEAVY RAIN
EVENT...INSTEAD SEVERAL UPPER LEVEL IMPULSES MOVE THROUGH THE STATE
ON THE SOUTHWEST FLOW ALOFT...BUT THE MODELS DEVELOP THE SURFACE LOW
FARTHER SOUTH IN THE SOUTHERN PLAINS. KEPT GOOD CHANCES OF
PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. SEVERE PARAMETERS STILL
IN PLACE.

SATURDAY THE MODELS DEVELOP THE SURFACE LOW FARTHER NORTH WITH THE
UPPER LEVEL LOW/TROUGH MOVING NORTHEASTWARD ACROSS MONTANA INTO
WESTERN NORTH DAKOTA AND INTO SOUTHEAST SASKATCHEWAN. THIS WOULD SET
UP A WIDESPREAD MODERATE TO HEAVY RAIN EVENT...BUT MODELS ARE NOT IN
AGREEMENT FOR PLACEMENT AND TIMING.

NEAR SEASONAL TEMPS ARE EXPECTED THROUGH THE WEEKEND...FOLLOWED BY
SOME WARMING EARLY NEXT WEEK. HIGHS 70-80 THROUGH THE WEEKEND...AND
LOW TO MID 80S EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 618 CDT WED JUN 19 2013

MAINLY VFR CIGS/VSBYS THROUGH 06Z THURSDAY...WITH AN INCREASING
THREAT FOR SHOWERS AND THUNDERSTORMS WEST OVERNIGHT AND CENTRAL
THURSDAY. WITH ANY HEAVY THUNDERSTORMS...EXPECT BRIEF PERIODS OF
MVFR CIGS/VSBYS. PREDOMINANT SHOWERS AND THUNDERSTORMS HAVE BEEN
TO THE 00Z FORECASTS LATE WEDNESDAY NIGHT THROUGH THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 333 PM CDT WED JUN 19 2013

THE THREAT FOR HEAVY RAIN EXISTS WITH THE EXPECTED THUNDERSTORMS
LATE TONIGHT...THURSDAY...THURSDAY NIGHT AND FRIDAY. THE PRECIPITABLE
WATER (PWAT) IS MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. IF
THUNDERSTORMS FORM AS EXPECTED...THE BEST CHANCE FOR AN INCH OR
MORE OF RAINFALL WILL BE FROM FAR NORTHWEST...NORTH CENTRAL
THROUGH THE NORTHERN JAMES RIVER VALLEY. ONE TO TWO INCHES OF
RAIN IN THIS TWO DAY PERIOD IS POSSIBLE WITH MULTIPLE LINES OF
THUNDERSTORMS. THE ONE FACTOR THAT MAY LIMIT THE FLASH FLOOD
POTENTIAL WILL BE SIGNIFICANT MOVEMENT OF THE STORMS. ALSO THE
SURFACE MOISTURE...WHILE BEING HIGH...HAS HAD SOME TIME O DRY OUT
RECENTLY. RAINFALL AMOUNTS OF ONE TO 2 INCHES SHOULD BE ABLE TO BE
ABSORBED...ALTHOUGH MORE THAN TWO INCHES WOULD LIKELY CAUSE SOME
PROBLEMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...WAA
LONG TERM...JV
AVIATION...KS
HYDROLOGY...WAA
Hazardous weather outlook, Jun 19, 9:57 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1057 PM CDT WED JUN 19 2013

NDZ004-011-012-210400-
BOTTINEAU-WARD-MCHENRY-
1057 PM CDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO
POSSIBLE LATE TONIGHT...MAINLY NORTH OF LAKE SAKAKAWEA WEST OF
HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND
FRIDAY.

NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051-
210400-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1057 PM CDT WED JUN 19 2013 /957 PM MDT WED JUN 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO
POSSIBLE MAINLY NORTH OF LAKE SAKAKAWEA AND WEST OF HIGHWAY 83
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND
FRIDAY.

KS/WAA/JV

In the hours before

Special weather statement, Jun 19, 9:16 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT WED JUN 19 2013

NDZ037-200345-
STUTSMAN ND-
1016 PM CDT WED JUN 19 2013

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN STUTSMAN COUNTY UNTIL
1045 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF JAMESTOWN TO JAMESTOWN...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  JAMESTOWN...
  ELDRIDGE...
  BUCHANAN...
  SPIRITWOOD LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

AYD

The radar

The Aberdeen radar (KABR), 63 km away, was scanning. The volume nearest the first event began at 04:03 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 3 hail. Local standard time, as filed.

Hail, Dickey

When
June 19, 10:05 PM CST to 10:10 PM CST
Where
Dickey County, 0.96 mi SSW of Guelph
Measured
1 in hail
Crop damage
$15,000
Reported by
Emergency Manager
Coordinates
46.007, -98.237

Crop damage from hail was reported.

Hail, Dickey

When
June 19, 10:20 PM CST to 10:30 PM CST
Where
Dickey County, 4.17 mi SSW of Clement
Measured
1 in hail
Crop damage
$15,000
Reported by
Emergency Manager
Coordinates
46.096, -98.288

Crop damage from hail was reported.

Hail, Stutsman

When
June 19, 11:00 PM CST to 11:05 PM CST
Where
Stutsman County, 5 mi S of Eldridge
Measured
1 in hail
Crop damage
$25,000
Reported by
Emergency Manager
Coordinates
46.828, -98.830

Crop damage reported south of Eldridge and south of Interstate 94.

Flash Flood, Stutsman

When
June 20, 12:00 AM CST to 5:00 AM CST
Where
Stutsman County, 1.76 mi SW of Eldridge to 2.46 mi SSE of Eldridge
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$20,000
Reported by
Emergency Manager
Coordinates
46.879, -98.851

Two Township roads were reported washed out south of Eldridge and south of Interstate 94. Rain reports ranged from just over two inches to nearly four inches.

Flash Flood, Dickey

When
June 20, 12:00 AM CST to 3:30 AM CST
Where
Dickey County, 6.28 mi E of Ellendale to 3.42 mi NNE of Fullerton
Cause
Heavy Rain
Property damage
$20,000
Crop damage
$25,000
Reported by
Emergency Manager
Coordinates
46.006, -98.389

Fast moving water damaged roads and shoulders. Two County roads were closed. Rain reports ranged from 2.72 inches to nearly five inches.

Flash Flood, La Moure

When
June 20, 2:00 AM CST to 4:00 AM CST
Where
La Moure County, 5.77 mi SSE of Berlin to 4.84 mi ENE of Berlin
Cause
Heavy Rain
Property damage
$15,000
Crop damage
$25,000
Reported by
Emergency Manager
Coordinates
46.307, -98.422

Township roads closed due to water over the roads. Rain reports across the county ranged from around three inches to as much as 7.50 inches.

Flash Flood, La Moure

When
June 20, 2:00 AM CST to 4:00 AM CST
Where
La Moure County, 2.05 mi E of Jud to 2.37 mi SSE of Jud
Cause
Heavy Rain
Property damage
$6,000
Crop damage
$10,000
Reported by
Emergency Manager
Coordinates
46.516, -98.837

Township roads closed due to water over the roads. Rain reports from across the county ranged from nearly three inches to as much as 7.50 inches.

Flash Flood, Wells

When
June 20, 2:50 AM CST to 5:10 AM CST
Where
Wells County, 4.21 mi E of Chaseley to 8.92 mi E of Sykeston
Cause
Heavy Rain
Property damage
$4,000
Crop damage
$10,000
Reported by
Emergency Manager
Coordinates
47.461, -99.711

Several county roads were reported to be under water. Rain reports ranged from an inch and a half to nearly three inches.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457305, 457306, 457301, 457299, 457323, 457363, 457364, 457296.